|Undetectable/Low CD4/Tinnitus/Androgen Therapy
Dec 11, 2012
My partner is 60 yr old caucasian male. He was diagnosed in 1986 with HIV then he had AIDS in 1994. Taking meds since the mid 90's and has tremor from being on Zerit and he also has chronic tinnitus for 3 years. Now he is on Atripla and Dapsone(No Bactrim=Salfa allergy) and his recent drug resistance test result shows "No Evidence of Resistance for All Meds" and his VL is undetectable but his CD4 seems to have peaked at around little over than 200 (highest reading 1 year ago) and at his last visit was back down to 148 from 174(3 months ago), %CD4=31%, CD8=218, %CD8=45%.
My question is: 1) "Is there link between tinnitus and low CD4(HIV/AIDS)?" 2) "Is anything else he can do to raise the CD4 count?" 3) "Is the androgen replacement therapy help to rise the CD4?"
| Response from Dr. Young
Hello and thanks for posting.
1) As far as I'm aware, there's no particular link between HIV, low CD4 counts and tinnitus.
2) Increasing CD4 counts is really only best accomplished by steady adherence (and patience) to HIV medications. For some individuals, especially those who start HIV treatment with very low CD4s, or older people, have a slower and sometimes lower CD4 cell recovery.
I do note that your friend does seem to have a relatively high CD4 percentage compared with his CD4 absolute count (~150). This suggests that he may have a lower level of white blood cells, or perhaps something is causing bone marrow suppression. Making sure that your friend isn't taking any medications or supplements that might be interfering would be a start. Nevertheless, a CD4% of 31 usually would correlate to a CD4 absolute count of around 300-400; this should be of some degree of reassurance.
3) Lastly, testosterone replacement therapy probably wouldn't result in significant improvement in CD4s, but if his level (we look especially at the free testosterone level) is low (but only then), then replacement with a prescription testosterone product should help with energy, sexual function, muscle bulk and perhaps help protect from osteoporosis.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Sex With Sex Worker Worried I Have HIV
- Black Spots After Having Sex During Period Worried I Have HIV
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Dizziness After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Flaky Skin After Nipple Biting Worried I Have HIV
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.